Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 265, NWS Mobile, AL

August 4, 2009Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 4, 2009, 4:00 PM CDT for Mobile County, Alabama. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2009, 4:00 PM CDT (21:00 UTC)
Expired
Aug 4, 2009, 5:00 PM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Mobile County, AL

The radar

The Mobile radar (KMOB), 17 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 4:27 PM CDTHAIL 0.253 W Tillmans Corner, ALNEAR THREE NOTCH AND SOLLIE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 042100
SVRMOB
ALC097-042200-
/O.NEW.KMOB.SV.W.0265.090804T2100Z-090804T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 500 PM CDT

* AT 359 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR MOBILE GREYHOUND 
  PARK...OR ABOUT 12 MILES SOUTHWEST OF DOWNTOWN MOBILE...AND 
  DRIFTING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TILLMANS CORNER BY 405 PM CDT...
  KNOLLWOOD HOSPITAL BY 415 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3062 8832 3066 8811 3054 8807 3054 8808
      3052 8807 3052 8808 3052 8809 3049 8809
      3046 8827
TIME...MOT...LOC 2100Z 168DEG 11KT 3057 8819

$$
1 follow-up statement
000 
WWUS54 KMOB 042143
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT TUE AUG 4 2009

ALC097-042200-
/O.CON.KMOB.SV.W.0265.000000T0000Z-090804T2200Z/
MOBILE AL-
443 PM CDT TUE AUG 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN MOBILE COUNTY...

AT 439 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS NEAR KNOLLWOOD
HOSPITAL...OR ABOUT 11 MILES WEST OF DOWNTOWN MOBILE...MOVING NORTH
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. UP TO NICKEL SIZE HAIL IS POSSIBLE. SMALLER 
HAIL WAS REPORTED BY HAM RADIO OPERATORS IN TILLMANS CORNER AREA 
WITH THIS STORM. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

LAT...LON 3062 8832 3066 8811 3054 8807 3054 8808
      3052 8807 3052 8808 3052 8809 3049 8809
      3046 8827
TIME...MOT...LOC 2140Z 168DEG 11KT 3069 8822

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:05 AM CDT, 11 hours 55 minutes earlier.

Area forecast discussion, Aug 4, 4:05 AM CDT, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
405 AM CDT TUE AUG 4 2009

.SHORT TERM...(TODAY THROUGH TONIGHT)...TODAY WILL BE SIMILAR TO
MONDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING MOST
ANYWHERE OVER THE FORECAST AREA. FLOW ALOFT IS WEAK WHICH WILL MAKE
IT DIFFICULT FOR ANY UPDRAFT TO BECOME SUSTAINED OR ORGANIZED.
HOWEVER PULSE TYPE STORMS DEVELOPING ALONG LEFT OVER BOUNDARIES WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO SEVERE OR NEAR SEVERE LEVELS.
SATELLITE LOOPS THIS MORNING SHOW DRIER AIR ABOVE 700 MILLIBARS
MOVING SOUTHEAST ACROSS MOST OF THE FORECAST AREA WITH 1000-850 MB
MEAN MIXING RATIOS AROUND 16 G/KG. WOULD NOT BE SURPRISED TO SEE THE
STRONGER STORMS PRODUCING SOME HAIL...ESPECIALLY OVER THE WESTERN
HALF WHERE WBZ IS AROUND 10500 FEET. HIGHS TODAY SHOULD BE A BIT
WARMER THAN YESTERDAY...GENERALLY IN THE LOW TO POSSIBLY MID
90S...DEPENDING ON WHERE AND WHEN CONVECTION DEVELOPS AND THE
ASSOCIATED CLOUD COVER.

TODAYS WET MICROBURST RISK IS MODERATE. /11

.LONG TERM...(WEDNESDAY THROUGH MONDAY)...UPPER RIDGE CURRENTLY OVER
THE SOUTHERN PLAINS WILL PROGRESS EASTWARD THROUGH THE END OF THE
WEEK. THIS WILL RESULT IN LESS CONVECTIVE COVERAGE ESPECIALLY THU
AND FRI AS THE RIDGE MOVES ACROSS. HOWEVER...PLENTY OF LOW LEVEL
MOISTURE WILL REMAIN WITH DEWPOINTS IN THE LOW TO MID 70S. THIS WILL
MEAN KEEPING AN ISOLATED POP FOR THOSE DAYS AS THE SEA BREEZE WILL
LIKELY BE ENOUGH TO GENERATE SOME ISOLATED CONVECTION EVEN WITH THE
RIDGE. THE RIDGE WILL CONTINUE TO PROGRESS EASTWARD OVER THE WEEKEND
AND MODELS SHOW EASTERLY WAVES MOVING AROUND THE SOUTHERN SIDE OF
THE RIDGE AS IT SHIFTS EAST OF THE CENTRAL GULF COAST LATE THIS
WEEKEND INTO EARLY NEXT. THESE WAVES COMBINED WITH PRECIPITABLE
WATER VALUES INCREASING BACK TO NEAR 2 INCHES WILL RESULT IN
INCREASING RAIN CHANCES FOR THE SECOND HALF OF THE PERIOD. /13

&&

.AVIATION...04/12Z...SOME PATCHES OF FOG AROUND JUST BEFORE 4 AM AND
SUSPECT THERE MAY BE A FEW ISOLATED SPOTS OF IFR IN FOG BEFORE JUST
BEFORE SUNRISE...THESE SHOULD BE MAINLY AWAY FROM THE COASTAL
AIRPORTS AND CONDITIONS IMPROVE QUICKLY WITH SUNRISE. GENERALLY VFR
TODAY EXCEPT MVFR/IFR IN AND NEAR SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING LATER THIS MORNING AND CONTINUING THROUGH
THE AFTERNOON. INDIVIDUAL STORMS LASTING AROUND 30 MINUTES OR SO.
MOSTLY VFR TUESDAY NIGHT EXCEPT FOR THE USUAL FOGGY PATCHES OVER THE
INTERIOR ZONES. /11

&&

.MARINE...LITTLE DAY TO DAY CHANGE OCCURRING OVER THE MARINE
FORECAST AREA WITH THE CUSTOMARY DIURNAL PATTERN CONTINUING UNTIL
LATE IN THE WEEK. WINDS MOSTLY LESS THAN 10 KNOTS EXCEPT NEAR SHORE
EARLY IN THE MORNING WHERE WINDS BRIEFLY INCREASE. ALSO IN AND NEAR
SCATTERED THUNDERSTORMS. BY LATE IN THE WEEK AN EASTERLY WAVE MOVES
ACROSS FROM THE SOUTHEAST GULF TO THE NORTHWEST AND WE SHOULD GET AN
INCREASE IN SOUTHEAST WINDS AND A CORRESPONDING INCREASE IN WAVE
HEIGHTS. AT THIS TIME AM ONLY GOING 10 TO 15 KNOTS AND SEAS TO 3
FEET.  /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      93  74  93  74 /  30  20  30  20
PENSACOLA   92  75  91  74 /  20  20  30  20
DESTIN      89  78  88  78 /  20  20  30  20
EVERGREEN   93  71  92  69 /  30  20  20  20
WAYNESBORO  94  71  95  69 /  30  10  20  20
CAMDEN      94  71  95  70 /  30  20  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 4, 6:00 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE AUG 4 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE
BAY-COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60 NM-
WAYNE-PERRY-GREENE-STONE-GEORGE-
600 AM CDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...THE WEST
FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND THE WEST
FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING.
FREQUENT LIGHTNING...WIND GUSTS OF 40 TO 50 MPH...AND BRIEF BUT
HEAVY RAIN WILL BE POSSIBLE.  A FEW STRONGER STORMS DEVELOPING
INITIALLY OVER THE WESTERN SECTIONS MAY PRODUCE BRIEF WIND GUST IN
EXCESS OF 50 MPH ALONG WITH SOME HAIL.  STRONGER STORMS ARE ALSO
POSSIBLE LATER THIS AFTERNOON OVER THE WEST FLORIDA PANHANDLE AND
SOUTH CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE IN THE FORECAST THROUGH THE OUTLOOK
PERIOD...MOST LIKELY OCCURRENCE WILL BE IN THE AFTERNOONS WITH
LIGHTNING THE GREATEST HAZARD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED
TO BE REQUIRED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 2:23 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT TUE AUG 4 2009

ALZ056-042015-
CONECUH-
INCLUDING THE CITIES OF...EVERGREEN...
223 PM CDT TUE AUG 4 2009

...A STRONG THUNDERSTORM WILL AFFECT CONECUH COUNTY...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NICHBURG...MOVING SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BELLEVILLE...RANGE...LENOX...I65 AND AL 83 AND I65 AND US 84 THROUGH
315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Aug 4, 2:50 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
250 PM CDT TUE AUG 4 2009

ALZ057-042030-
BUTLER-
250 PM CDT TUE AUG 4 2009

...A STRONG THUNDERSTORM WILL AFFECT BUTLER COUNTY...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BUTLER SPRINGS...MOVING
SOUTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
STARLINGTON...BOLLING...I65 AND AL 106 AND GEORGIANA THROUGH 330 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 4, 2:56 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
256 PM CDT TUE AUG 4 2009

ALZ061>064-042045-
UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
256 PM CDT TUE AUG 4 2009

...STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND MOBILE COUNTIES...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 2 MILES NORTHEAST OF CHICKASAW...MOVING
SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PRICHARD...COCHRANE BRIDGE...MOBILE INFIRMARY...AIRPORT AND
GOVERNMENT AND LADD STADIUM THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Aug 4, 3:29 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT TUE AUG 4 2009

FLZ002>004-042115-
INLAND SANTA ROSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
329 PM CDT TUE AUG 4 2009

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA
COUNTIES...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GONZALEZ...MOVING NORTHEAST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
COTTAGE HILL...FERRY PASS AND PACE THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Aug 4, 3:52 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CDT TUE AUG 4 2009

ALZ063-042130-
LOWER MOBILE-
352 PM CDT TUE AUG 4 2009

...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY...

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF HOLLINGERS ISLAND...MOVING
SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LAURENDINE...BELLEFONTAINE...SOUTH ORCHARD AND MON LOUIS THROUGH 430
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:00 AM CDTMarine Weather StatementMOB2 hr
Aug 4, 3:03 PM CDTSpecial Marine WarningMOB42 min
Aug 4, 3:17 PM CDTSevere Thunderstorm WarningMOBMobile43 min
Aug 4, 3:47 PM CDTSpecial Marine WarningMOB58 min
Aug 4, 4:13 PM CDTSevere Thunderstorm WarningMOBBaldwin62 min
Aug 4, 4:32 PM CDTTornado WarningMOBBaldwin43 min
Aug 4, 4:54 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Aug 4, 4:59 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.